Prescription Drugs Archives

meds causing side effects?

[ Prescription Drugs Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

meds causing side effects?

Posted by Marilynn B on April 16, 2003 at 22:37:36:

I am currently taking Effexor, Nardil, Amilsulpride, Luvox, Desyryl and Serzone for depression and Klonopin, Risperdal and Xanax for nervousness and next week am supposed to try Adderall or Cylert for attention problems. I have a lot of nausea and dizziness and stomach problems. Could my meds be at fault or should I take meds for those problems too?



Re: meds causing side effects?

Posted by Not enough on April 16, 2003 at 23:08:03:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

You are not taking nearly enough. Be a good American -- take at least 37 drugs each day to stimulate our economy. Just be sure to pay for the drugs with your own money, not a government program's. Any insane person should do that.

Follow Ups:


Re: meds causing side effects?

Posted by Barb on April 16, 2003 at 23:34:01:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

Hi Marilyn, definately your meds have side effects. Have you looked up the drugs you are taking in a PDR? You can find one at every library. You can usually find something on meds on the net too. Just go to google.com and type in the medication.

Follow Ups:


Re: meds causing side effects?

Posted by Nutmeg on April 16, 2003 at 23:56:16:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

Hi Marilynn,

Were all these meds prescribed by the same doctor? It sounds like an awful lot of medicine to be taking, with a high potential for drug interaction and lots of side-effects. I only have experience with one of them--I took a very small trial dose of Effexor over one weekend. It made me dizzy, jittery, and anxious, and I stopped it after 2 pills. Never again. I hope you look at the PDR, the package inserts, and any information you find on the internet, and insist that your doctor re-evaluate his/her approach and treatment to be sure it is in your best interest.

Wishing you the best,
Nutmeg

Follow Ups:


Re: meds causing side effects?

Posted by Happygal on April 17, 2003 at 06:48:49:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

Hi Marilynn,

Walt says, "One of the first things that medical students are taught is that anyone placed on three or more drugs at the same time will always get better if they are all stopped. This is because the side effects of one, combined with the side effects of each of the others, along with the more serious interactions of all the drugs, causes more symptoms than any illness can possibly cause. With this many drugs, there is no way any doctor can possibly have any idea what they are causing! In my practice, I frequently (at least several times a year for 30 years) saw patients who were on 20 25 different medications from their previous doctors, ridiculous as it may seem.

However, here is an important caution. One should never discontinue any medication or treatment without consulting the professional managing that treatment. Remember, there are medications which cannot be stopped. (An example is the prescription drug digitalis, which is for congestive heart failure, which cannot be discontinued. Of course, if the cause of the congestive heart failure, such as low magnesium, myocarditis, atherosclerosis, hypertension, etc., can be addressed, the digitalis will become a burden rather than an essential support.)"

You need to start working on the causes of your health issues rather than just taking drugs to cover up the symptoms. The article on this website, "How to be Healthy" gives the basic instructions. Read related articles, glossary entries and archives for more information and feel free to ask us questions if you have any. We can help support you through this.

Best wishes,
Happygal

Follow Ups:


Re: meds causing side effects?

Posted by Naya on April 17, 2003 at 12:02:46:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

Sorry to say this, but who is this lunatic who is prescribing all these drugs to you? I don't understand the need for so MANY antidepressants at once, for example. My advice would be to seek out another professional opinion. BTW, are you bipolar?

Please do yourself a favor and find another doc. I have tried a few of the meds you are taking and the side effects for me were devastating.

I wish you well,
Naya

Follow Ups:


Re: meds causing side effects? ( A prescription drug "pusher".) Archive

Posted by Walt Stoll on April 17, 2003 at 18:42:47:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

Hi, Marilynn B.

All of the responders seem to know what your problem is better than your doc!

First of all you should NEVER take any prescription drug withyout reading the PDR about what it's side effects can be. Your reference librarian can find each of these drugs for you and you can make copies of everything and take it at home. The chances are that several of these should NEVER be used together!

NONE of these drugs are doing anything but treating your symptoms. SO, you could safely stop all of them and the only thing that would happen is that you would have some withdrawal symptoms from those for which you are already developing a dependency.

In my opinion, your doc is a "pusher".

Let us know what you learn. In the meantime learn about serious wellness (on this website) and get started regaining your independence from your pusher.

Walt



Re: meds causing side effects? ( A prescription drug "pusher".) Archive

Posted by link on April 17, 2003 at 23:09:17:

In Reply to: Re: meds causing side effects? ( A prescription drug "pusher".) Archive posted by Walt Stoll on April 17, 2003 at 18:42:47:

"SO, you could safely stop all of them and the only thing that would happen is that you would have some withdrawal symptoms"

But all of her symptoms would come back to?



Re: meds causing side effects? ( A prescription drug "pusher".) Archive

Posted by Walt Stoll on April 18, 2003 at 07:52:37:

In Reply to: Re: meds causing side effects? ( A prescription drug "pusher".) Archive posted by link on April 17, 2003 at 23:09:17:

Hi, Link.

All what symptoms? How did she get on all these different drugs without continuing to complain about symptoms--and coming up with new ones? My bet is that most of her symptoms are actually caused by her drugs. That is why I suggested she get copies of the PDR notations.

Walt

Follow Ups:


Re: meds causing side effects?

Posted by Stan on April 18, 2003 at 21:32:28:

In Reply to: meds causing side effects? posted by Marilynn B on April 16, 2003 at 22:37:36:

Look at what Xanax will do to you. 6 monthes to 2 years of withdrawals. http://benzo.org.uk/

Follow Ups:


[ Prescription Drugs Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!